Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 45, NWS Buffalo, NY

April 9, 2022

NWS Buffalo, NY issued this small craft advisory at Apr 9, 2022, 4:31 PM EDT. It took effect at Apr 10, 2022, 2:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 4:31 PM EDT (20:31 UTC)
In effect from
Apr 10, 2022, 2:00 AM EDT
Expired
Apr 10, 2022, 10:20 PM EDT
In force
20 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

814 
WHUS71 KBUF 092031
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
431 PM EDT Sat Apr 9 2022

LOZ043-044-100445-
/O.NEW.KBUF.SC.Y.0045.220410T0600Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-100445-
/O.NEW.KBUF.SC.Y.0045.220410T0900Z-220410T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 5 AM to 5 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-100445-
/O.NEW.KBUF.SC.Y.0045.220410T0900Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY...

* WHAT...Waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-100300-
/O.CON.KBUF.SC.Y.0044.000000T0000Z-220410T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
431 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ
6 follow-up statements
870 
WHUS71 KBUF 100234
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1034 PM EDT Sat Apr 9 2022

LEZ040-041-100345-
/O.EXP.KBUF.SC.Y.0044.000000T0000Z-220410T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

Winds and waves will continue to diminsh overnight.

$$

LOZ043-044-101100-
/O.CON.KBUF.SC.Y.0045.220410T0600Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT
SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 2 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-101100-
/O.CON.KBUF.SC.Y.0045.220410T0900Z-220410T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 5 AM to 5 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-101100-
/O.CON.KBUF.SC.Y.0045.220410T0900Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1034 PM EDT Sat Apr 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
SUNDAY...

* WHAT...West winds 5 to 15 knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ
957 
WHUS71 KBUF 100838
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
438 AM EDT Sun Apr 10 2022

LEZ040-041-101800-
/O.EXB.KBUF.SC.Y.0045.220410T1800Z-220411T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
438 AM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 2 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-101800-
/O.EXT.KBUF.SC.Y.0045.220410T0838Z-220410T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
438 AM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-101800-
/O.EXT.KBUF.SC.Y.0045.220410T0838Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
438 AM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-101800-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
438 AM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
896 
WHUS71 KBUF 101757
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
157 PM EDT Sun Apr 10 2022

LOZ043-044-110200-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
157 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-102100-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220410T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
157 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-110200-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
157 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-110000-
/O.CON.KBUF.SC.Y.0045.220410T1800Z-220411T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
157 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Reynolds
035 
WHUS71 KBUF 102020
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
420 PM EDT Sun Apr 10 2022

LOZ042-102130-
/O.CAN.KBUF.SC.Y.0045.000000T0000Z-220410T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
420 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below small craft adsvisory criteria.

$$

LOZ043-044-110300-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
420 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-110300-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
420 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-110000-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
420 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
782 
WHUS71 KBUF 102313
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
713 PM EDT Sun Apr 10 2022

LEZ040-041-110300-
/O.EXT.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
713 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 20 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-110300-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
713 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-110300-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
713 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
056 
WHUS71 KBUF 110220
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1020 PM EDT Sun Apr 10 2022

LEZ040-041-LOZ043>045-110330-
/O.CAN.KBUF.SC.Y.0045.000000T0000Z-220411T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1020 PM EDT Sun Apr 10 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below small craft advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:04 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 9, 3:04 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
304 PM EDT Sat Apr 9 2022

.SYNOPSIS...
Unsettled and cool weather will remain across our region this
weekend as a slow moving upper level low crosses the lower Great
Lakes into the northeast. Some wet snow is possible tonight into
Sunday morning with a light accumulation possible across the higher
terrain. A day to day warming trend will then begin Monday and
continue through much of the work week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Broad upper trough will cross the region through Sunday. Coldest
air aloft with 500 mb temperatures down to -33C crossing the
area this afternoon. The combination of the cold air aloft and
diurnal heating allowing for a better coverage of showers this
afternoon, mainly inland from the cooler lakes, although a
narrow convergence band of showers from the Niagara peninsula
through portions of Niagara county. Showers are mostly rain,
with a few wet snow showers mixed in at higher elevations.

Core of the coldest air will exit east tonight and with the loss of
heating coverage of showers will diminish. Although incoming weak
shortwave dropping into the western side of the upper trough, along
with continued cold air advection with 850 mb temperatures down
to -8C by daybreak Sunday will support some lake enhanced and
upslope snow showers later tonight into Sunday morning. Some
minor snow accumulations (< 2 inches) remain possible, especially
on the Chautauqua Ridge and over higher terrain east of Lake
Ontario. It will be a chilly night with overnight lows falling
into the upper 20s or lower 30s.

Lake enhanced, upslope snow showers will transition to scattered
rain/snow showers late Sunday morning into the afternoon with
increasing April sun angle. Any snow accumulation beyond mid
morning will be negligible. Any lingering showers will end by
late in the day as high pressure approaches. Highs temperatures
will struggle to reach 40 higher terrain and the mid 40s on the
lake plains.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
With the axis of the sfc ridge overhead quiet and dry weather will
likely be maintain for much if not all of Sunday night. The sfc
ridge does begin to depart the latter half of the night as a mid-
level warm front nears the region. Very little support with the
front...have low end chance POPS at best for our far W-SW counties
right now. That might even be too much with sounding profile showing
dry mid-levels over the area. So not all that confident that we will
see much of anything at all...probably just virga or an increase in
clouds. If we do see precip then we will need to keep an eye on
surface temps with the potential for a bit of -FZRA. But this is
very low chances and would mainly impact the S. Tier in the very
early morning hours. Sfc low with this system then tracks across
Lake Superior Monday while sending its cold front towards the Lower
Lakes. This will once again reintroduce chances for showers in the
afternoon hours into the evening. Thunderstorm potential right now
looks very low to almost NIL but 09/12Z NAM does show 200-300
MUCAPE. So we could see a few heavier showers with the prefrontal
trough and then the cold front as it works through the forecast area
in the evening.

Monday night...cold front sweeps across the region and then it
becomes progressively drier as we head into Tuesday.

Tuesday...sfc high pressure will provide dry and what looks like a
fairly nice day. Highs climbing in the 50s east of lake Ontario to
low and mid 60s elsewhere.

Tuesday night...sfc high pressure will continue to provide dry and
quiet weather for much of the night. Current 09/12Z guidance then
suggests that another warm front will approach the region...still
lots of uncertainty this far out. However...have added chance POPs
back into the forecast as the front approach from our southwest.
This will mainly be for far WNY (S. Tier)...it will likely remain
dry from the Genesee valley into the North Country overnight.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Under a closed low, a surface low will slowly track through the
northern Plains and western Great Lakes Wednesday - Thursday night.
A warm front will likely bring light rain Wednesday and into
Wednesday Night as is passes northward through our region. Behind
the warm front Wednesday and Thursday temperatures soar into the
upper 60s to mid 70s. New 12Z guidance is a bit quicker with the
cold frontal passage on Thursday now. The ECMWF is now a bit better
in line with the quicker GFS, and the Canadian in now the lone model
with the slower cold front and closed low, showers and perhaps
thunderstorms will enter our region Thursday morning into the
afternoon given the current trend. A few rain showers may linger
into Friday with cyclonic flow and the upper level trough over the
region. Friday will be a cooler day, with high temperatures a good
10 degrees lower than Thursday, BUT still above normal for mid-April
standards.

Another area of low pressure is expected to track across the Great
Lakes next weekend, causing additional wet weather, and continuing
the active trend. Temperatures on Saturday will be in the mid 50s to
low 60s, with temperatures cooling behind a passing cold front.
Timing is still off with model guidance this far out for the storm,
but the potential for at least showers on Saturday and Saturday
night are there.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A moist and chilly cyclonic flow will remain in place over the
region through tonight. The combination of cold air aloft (-33C at
500 mb) and diurnal heating will allow for scattered showers for
inland areas this afternoon.

Coverage of showers will decrease tonight, but incoming
shortwave along with cold air advection (-8C at 850) will
generate some lake enhanced/upslope snow showers for the higher
terrain including KJHW. CIGS will be IFR/MVFR, with IFR mainly
confined to the higher terrain. Mainly VFR visibility through
tonight, though increased chance of IFR visibility at KJHW late
tonight with the snow showers.

Outlook...

Sunday...Areas of MVFR/local IFR in the morning with wet snow
showers, improving in the afternoon.
Monday and Tuesday...Mainly VFR.
Wednesday and Thursday...Mainly VFR with a chance of showers.

&&

.MARINE...
Winds will remain elevated through the weekend with widespread
choppy conditions. Winds and waves will be high enough to
maintain the small craft advisory for Lake Erie into this
evening. A small craft advisory may be needed for portions of
Lake Ontario tonight into Sunday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
         041.

&&

SYNOPSIS...JLA/JM/Thomas/TMA
NEAR TERM...TMA
SHORT TERM...AR
LONG TERM...SW/Thomas
AVIATION...JLA/TMA
MARINE...JLA/JM/TMA
Hazardous weather outlook, Apr 9, 5:48 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
548 AM EDT Sat Apr 9 2022

NYZ001>006-010>014-019>021-085-101000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
548 AM EDT Sat Apr 9 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-101000-
Jefferson-Lewis-
548 AM EDT Sat Apr 9 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Streams and creeks will continue to run high today from recent
rainfall. High flows within the Black River will continue to run at
action stage today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
548 AM EDT Sat Apr 9 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:31 AM EDTSmall Craft AdvisoryBUF18 hr

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.